When you are having Botox injected in the lower part of the face, the goal is to weaken the DAO muscle to alleviate downturning of the corners of the mouth. This is an advanced technique, and even in experienced hands, sometimes the Botox can affect a nearby muscle called the depressor labii inferioris, which serves to pull down the lip. In this case, it looks like your left depressor labii has been affected. Your two options would be to wait it out until the Botox effect wears off, or you can have the right side purposely injected to lift the right lower lip to match the left side. The Hydrafacial did not have anything to do with this complication. It was likely coincidental that you experienced the full effect of the Botox at the 1 week post-treatment time point.
Botox only lasts 2-3 months in most people so any issues will resolve in a short time period. Best, Dr. Emer.
Thank you for your question nicolami6. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. In the lower face it can be used on the mentalis muscle to address dimpling of the chin or in the DAO muscle to elevate the corners of the lips. In either case, placement is important because if it spreads to the neighboring DLI muscle a temporary asymmetric smile can result. Most people enjoy the results of their Botox treatments for 3-4 months. After that, the skin should appear as it was prior to treatment. Please follow up with your doctor for specific recommendations. Good luck!
Thank you for your question in regards to Botox. Botox will only last about 3-4 months. Although since there is a lot of moved around the mouth area, it could be sooner than that. Once it wears off, your smile will return to the initial state prior to injection. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.
Thank you for your question and providing photos. I am sorry you are experiencing this. It sounds like Botox was injected or diffused into the depressor labii inferioris muscle. A facial a week after injection would not have caused this. You do not need to worry about permanent damage. The Botox will wear off in 3-4 months and return to pre-injection state.
Thank you for your question. The hydrofacial a week after Botox injections should not effect your results. The asymmetry should resolve after 3 months.
Hope this helped,
Botox effects usually last about three months. About 2.5 months from the date of injection, your smile should start returning to normal.
This is an example of accidental but improper placement of Botox which has weakened the muscle that normally pulls down the left side of the lower lip. That is why the smile appears asymmetric and why the left side of the lower lip is higher than the right with animation. It is temporary, likely returning to normal within a few weeks if the dose was only 2 units. The Hydrofacial a week later would not have affected the Botox in any way. The effect of Botox is fixed within the first 1-4 hours and nothing will affect it after that time.
This has nothing to do with the facial. It's because of improper injection technique or too much Botox given. Fortunately, things will go back to normal once the Botox wears off. It may take 2-3 months. Sorry this happened to you.
There is no doubt your smile will return to normal once your botox wears off, which may take up to about 3 months. There will be no lasting effect, so do not worry. Sometimes when trying to tweak something that doesn't really need it the risks outweigh the benefits. Lesson learned.